Advertisement

Adverse Reactions to Intermittent Rifampicin

  • D. J. Girling
Part of the Chemotherapy book series (CT, volume 3)

Summary

Adverse reactions to the commonly used dosage schedules of rifampicin are more frequent during intermittent than during daily chemotherapy, the commonest being a febrile reaction called the ‘flu’ syndrome which rarely occurs during daily treatment. During intermittent chemotherapy, the syndrome is less common with lower dosage schedules, less common during twice-weekly than during once-weekly treatment with the same dose size, less common when intermittent treatment is preceded by a daily phase and less common when small daily doses of rifampicin are given in addition to the larger intermittent doses. It is associated with circulating rifampicin-dependent antibodies and occurs during the period of high serum rifampicin concentration and reduced antibody concentration after an intermittent dose of the drug. It probably has an immunological origin.

Keywords

Adverse Reaction Dose Size British Medical Research Council Daily Phase Intermittent Chemotherapy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Aquinas, M., Allan, W.G.L., Horsfall, P.A.L., Jenkins, P.K., Wong, H.Y., Girling, D., Tall, R., & Fox, W. (1972). British Medical Journal 1, 765.PubMedCrossRefGoogle Scholar
  2. Gabriel, O’M.M., & Chew, W.K. (1973). Clinical Allergy, 3, 353.CrossRefGoogle Scholar
  3. Hong Kong Tuberculosis Treatment Services /British Medical Research Council (1974). Tubercle, 55, 193Google Scholar
  4. Hong Kong Tuberculosis Treatment Services /Brompton Hospital /British Medical Research Council (1974). Tubercle, 55, 1.Google Scholar
  5. Hong Kong Tuberculosis Treatment Services /Brompton Hospital /British Medical Research Council (1975). Tubercle, in press.Google Scholar
  6. Worlledge, S. (1973). Scandinavian Journal of Respiratory Diseases, Supplementum 84, 60.Google Scholar

Copyright information

© Plenum Press, New York 1976

Authors and Affiliations

  • D. J. Girling
    • 1
  1. 1.MRC Tuberculosis and Chest Diseases UnitBrompton HospitalLondonUK

Personalised recommendations